Prednisone tapering - flare vs withdrawal?
I have a question about tapering prednisone. I have been on about 25 mg (average) for 3 1/2 years. In sept. my doctor gave to ok to start tapering. I have been going down at a rate of 2.5 for 2 weeks then alternating the 2.5 reduction and reg dose. So I am now at 15. Last week I tried alternating 15 and 12.5 but started to feel really sore and overall crappy, more nausea, fatigue etc.
I am sometimes not sure if I should just "power through" and see if the bad symptoms subside. I usually don't and end up upping the dose because a major flare is so awful.
Just wondering if anyone has any insight on the tapering process....also how do you know if your adrenal gland has kicked back in? I have read that it sometimes doesn't after long term steroid use....
Also - I had Rituxan in august.....my lab work looks good and I feel better than before. How do you know when to ask for more Rituxan or chemo? Is it all based on bloodwork? Its supposed to be 6 months b/t treatments.
I am new here and going through this exact thing
I am new here and today was my first time to read the forum. I been on Prednisone 80mg and now tapered to 10mg for the last 3 weeks...when I got to 30mg, I started the extreme fatigue, joint pain severe, butterfly rash on face, horrible untolerable headache in back of head and neck more off balance and cognitive is worse and fevers again. I see neurology again this Friday. I am not diagnosed but started with lupus symptoms 3 years ago...last year was bad in january and was in hospital for 5 days. I have an ANA of 1:2560 speckled and an Anti-Ro(ssa) high at 64. All other tests are normal and my sedmintation rate, etc is always low (at 1) becuase I do not have a spleen. Rheumatology told me no Lupus and it was not an autoimmune disease, I just had a high ANA like some people...and they discharged me. My neurologist is referring me back, but no appointment is set yet. I just went to type something here important I needed to ask, and now I cant remember. My memory is real bad, cognitive issues. Well, does it sound like I need the prednisone longer at a higher dose? I waited a week and I am worse daily thinking maybe it was prednisone withdrawl, but now I am as bad as before. My eyes also droop at the beginning of a flareup. My blood pressure was high this last flareup (158/100) and I am already on blood pressure medicines and have had no problems ever until this last flareup. Thanks!! I will introduce myself soon in a more appropiate way....Oh, when I had my first flare-up my ANA was 1:160, the following year 1:1280 and the last 2 years 1:2560. Anti-Ro has been about the same high between 46 and 68. Every other blood test, mri, any test you can imagine was normal.